Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


when will the side affects go away
Apr 5, 2004

I have been HIV positive since for 3 years, my numbers are good cd4-700 and viral load is 500, my treatment is sustiva,epivir,ziagen. My problem is I still have major problems falling to sleep, staying asleep, fatigue, memory problems. I feel like I am complaining too much, but when do these side affects go away? Also since going on meds my cholesterol has gone from 175 to 250 and won't go down, I have tried to cut down on fats. Thank you for all your help. Mike

Response from Dr. Boyle

While the side effects associated with Sustiva go away in most patients, in a small percentage they do not. You seem to be one of those unlucky few. That in combination with your lipids would make me lean toward considering a substitution for the Sustiva. Also, with a viral load of 500 it is likely that you may have resistance to Epivir, and your doctor should attempt to obtain a resistance test to evaluate for that and other possible resistance. Even if it does not show Epivir resistance, I would probably not use Epivir in the new regimen.



Previous
Between the Cracks
Next
Coping with Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement